Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 75, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 19, 2015, 2:53 AM CDT for Champaign County, Vermilion County, Illinois. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2015, 2:53 AM CDT (07:53 UTC)
- Expired
- Sep 19, 2015, 6:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 129 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 4:32 AM CDT | HEAVY RAIN 2.25 | Ogden, IL | RAINFALL SINCE 0605 YESTERDAY...SEPTEMBER 18 |
| Sep 19, 6:00 AM CDT | HEAVY RAIN 2.25 | Ogden, IL | 24-HOUR TOTAL |
| Sep 19, 6:30 AM CDT | HEAVY RAIN 2.96 | 1 Nw Danville, IL | COCORAHS STATION DANVILLE 0.6 NW /IL-VR-14/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
634
WGUS53 KILX 190753
FFWILX
ILC019-183-191145-
/O.NEW.KILX.FF.W.0075.150919T0753Z-150919T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
253 AM CDT SAT SEP 19 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 645 AM CDT
* AT 251 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHAMPAIGN...DANVILLE...RANTOUL...URBANA...MAHOMET...ST. JOSEPH...
OAKWOOD...THOMASBORO...GIFFORD...OGDEN...POTOMAC...FITHIAN...
BONDVILLE...MUNCIE...BISMARCK...ROYAL...HENNING...VERMILION COUNTY
AIRPORT...PENFIELD AND COLLISON.
ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 235 AND 246.
INTERSTATE 72 BETWEEN MILE MARKERS 175 AND 182.
INTERSTATE 74 BETWEEN MILE MARKERS 176 AND 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4033 8753 4012 8754 4011 8846 4040 8793
4032 8793
$$
ONTON1 follow-up statement
675
WGUS73 KILX 191151
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
651 AM CDT SAT SEP 19 2015
ILC019-183-191200-
/O.EXP.KILX.FF.W.0075.000000T0000Z-150919T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILION-CHAMPAIGN-
651 AM CDT SAT SEP 19 2015
...THE FLASH FLOOD WARNING FOR CENTRAL VERMILION AND NORTHERN
CHAMPAIGN COUNTIES HAS EXPIRED...
ANY FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4033 8753 4012 8754 4011 8846 4040 8793
4032 8793
$$
ONTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 12:23 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 19, 12:23 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1223 AM CDT SAT SEP 19 2015 .UPDATE... ISSUED AT 936 PM CDT FRI SEP 18 2015 Low pressure has lifted into northwest Illinois is the past couple of hours. The trailing cold front is following quickly on its heels and should sweep through central and southeast Illinois over the next several hours. Showers & storms remain possible until the front clears the area. It appears as though precipitation coverage will be less widespread along the front than previously expected based on the the latest model guidance and radar loops. This is likely due to the pre frontal precipitation that occurred, as well as reduced instability due to cloudier conditions today. Plan to tweak the forecast for the latest trends, primarily to reduce PoPs a bit along the front. && .SHORT TERM...(TONIGHT) ISSUED AT 251 PM CDT FRI SEP 18 2015 Band of showers and storms already moving across the cwa this afternoon ahead of a cold front, located from northern IL southwestward into northern MO and KS. This front is still expected to move east through the area tonight; however, a wave along this front is moving northeast out of KS and into MO this afternoon. This is holding the front back northwest of the area. Once this front moves further north, the front will begin to move through the area from the west. Showers and storms are still expected to move through the area with the heaviest rainfall expected to be northwest of I-55 through tonight. Scattered showers and storms will occur east of this line as well. The pcpn will continue overnight and gradually come to an end from west to east as the front finally moves through. Cloudy skies are expected throughout the night. Winds will remain south to southwesterly this afternoon and into the evening hours, but as the front moves through, winds will become northwesterly. Speeds of 10-15 mph can be expected through tonight. Behind the front, temps are expected to drop off considerably and looking for upper 50s in the northwest to upper 60s in the southeast. .LONG TERM...(Saturday THROUGH Friday) ISSUED AT 251 PM CDT FRI SEP 18 2015 Deepening surface low should be near Lake Huron by 12z Saturday morning with the cold front located over extreme southeast IL. The showers and storms associated with the strong upper level wave and attendant cold front should be exiting our area by mid-morning over far southeast Illinois with a gusty northwest wind ushering in much cooler and less humid air for the rest of the weekend and into most of next week, although we will see a moderating trend in temperatures as we head into mid-week. Models indicate a weak upper wave to push across the area later on Sunday but without much fanfare as moisture will be shunted well off to our south and east with the passage of the shortwave early Saturday morning. Once the late weekend wave shifts off to our east, upper level heights are forecast to build across the Midwest as trofs dominate the east and west coasts. This should bring temps back to and then above normal again starting on Tuesday with most areas close to or just above 80 degrees for Wednesday and beyond. Our coolest mornings look to be on Sunday and Monday as the a large surface high builds across the Great Lakes which may help to produce morning lows in the mid to upper 40s. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Saturday NIGHT) ISSUED AT 1223 AM CDT SAT SEP 19 2015 A cold front will cross the central Illinois terminals over the next few hours. Along and ahead of the front...scattered showers and thunderstorms will continue...producing MVFR and isolated IFR cigs/vsby. Mention of showers/thunderstorms in 06Z tafs clears from west to east 07-10Z. After the front...several hours of MVFR cigs and/or vsby is likely. The MVFR cigs should scatter out by midday Saturday. Winds predominantly southerly 6-12 kts...although occasionally convectively disturbed...ahead of the cold front. After the cold front passes...winds switching to NW 8-13 kts...diminishing and turning more northeasterly after 00Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Bak SHORT TERM...Auten LONG TERM...Smith AVIATION...Onton
Hazardous weather outlook, Sep 18, 3:11 PM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT FRI SEP 18 2015 ILZ027>031-036-037-040>042-047>051-191100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 311 PM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE...AS WELL AS LOCALLY HEAVY RAINFALL OF AN INCH OR MORE. SEVERE STORMS AND HEAVY RAINFALL WILL BE MOST LIKELY FROM AROUND I-55 WESTWARD. THE MAIN SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS AND LARGE HAIL IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. ILZ038-043>046-052>057-061-191100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MCLEAN- MOULTRIE-PIATT-SHELBY-VERMILION- 311 PM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. STRONG STORMS WILL BE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. ILZ062-063-066>068-071>073-191100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 311 PM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING AND OVERNIGHT...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER APPEARS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL TAPER OFF DURING THE MORNING SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. AUTEN
In the hours before
Local storm report, Sep 18, 11:02 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1102 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN LANE 40.13N 88.85W
09/18/2015 M2.42 INCH DE WITT IL MESONET
TOTAL RAINFALL SO FAR TODAY. SWOP REPORT.
&&
DRHLocal storm report, Sep 18, 11:17 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1117 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD HOOPESTON 40.47N 87.67W
09/18/2015 VERMILION IL EMERGENCY MNGR
NUMEROUS STREETS FLOODED IN HOOPESTON.
&&
DRHLocal storm report, Sep 18, 11:27 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1127 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN HOOPESTON 40.47N 87.67W
09/18/2015 M2.40 INCH VERMILION IL CO-OP OBSERVER
RAINFALL TOTAL SO FAR TODAY.
&&
DRHLocal storm report, Sep 18, 11:34 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1134 PM CDT FRI SEP 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN HOOPESTON 40.47N 87.67W
09/18/2015 M2.40 INCH VERMILION IL CO-OP OBSERVER
RAINFALL TOTAL SO FAR TODAY.
1105 PM FLASH FLOOD HOOPESTON 40.47N 87.67W
09/18/2015 VERMILION IL EMERGENCY MNGR
NUMEROUS STREETS FLOODED IN HOOPESTON.
1045 PM HEAVY RAIN LANE 40.13N 88.85W
09/18/2015 M2.42 INCH DE WITT IL MESONET
TOTAL RAINFALL SO FAR TODAY. SWOP REPORT.
0950 PM HAIL 4 NNE FITHIAN 40.16N 87.84W
09/18/2015 M1.00 INCH VERMILION IL TRAINED SPOTTER
0940 PM HAIL 4 NE ROYAL 40.23N 87.92W
09/18/2015 M0.75 INCH VERMILION IL PUBLIC
0745 PM HEAVY RAIN 4 SE SOUTH PEKIN 40.45N 89.61W
09/18/2015 M2.01 INCH TAZEWELL IL MESONET
MESONET STATION 3 SE SOUTH PEKIN /GNVI2/
0745 PM HEAVY RAIN 2 ESE GOODFIELD 40.62N 89.24W
09/18/2015 M2.18 INCH WOODFORD IL MESONET
MESONET STATION 1 E GOODFIELD /CNGI2/
0850 PM HEAVY RAIN 1 ESE PEORIA 40.74N 89.58W
09/18/2015 M2.70 INCH PEORIA IL MESONET
MESONET STATION 1 E PEORIA /C9901/
0832 PM HEAVY RAIN 1 S GOODFIELD 40.61N 89.28W
09/18/2015 M2.92 INCH TAZEWELL IL MESONET
MESONET STATION 1 SSW GOODFIELD /D8284/
0851 PM HEAVY RAIN 3 NNE WASHINGTON 40.74N 89.42W
09/18/2015 M2.28 INCH TAZEWELL IL MESONET
MESONET STATION 2 NNE WASHINGTON /E4888/
0847 PM HEAVY RAIN 1 NW METAMORA 40.81N 89.38W
09/18/2015 M2.06 INCH WOODFORD IL MESONET
MESONET STATION 1 NW METAMORA /AU804/
0615 PM HEAVY RAIN HAVANA 40.30N 90.06W
09/18/2015 M1.40 INCH MASON IL CO-OP OBSERVER
RAINFALL SO FAR TODAY.
0630 PM HEAVY RAIN 2 SW ALTA 40.79N 89.66W
09/18/2015 M2.60 INCH PEORIA IL NWS EMPLOYEE
RAINFALL TOTAL SO FAR TODAY.
0700 PM HEAVY RAIN PEORIA 40.74N 89.61W
09/18/2015 M3.48 INCH PEORIA IL TRAINED SPOTTER
RAINFALL TOTAL SO FAR TODAY.
0715 PM HEAVY RAIN EUREKA 40.72N 89.28W
09/18/2015 M1.64 INCH WOODFORD IL MESONET
RAINFALL TOTAL SINCE 2 PM. SWOP REPORT.
0715 PM HEAVY RAIN MORTON 40.61N 89.47W
09/18/2015 M2.32 INCH TAZEWELL IL CO-OP OBSERVER
RAINFALL SINCE 2 PM.
0730 PM HEAVY RAIN 3 WSW ALTA 40.80N 89.68W
09/18/2015 M2.80 INCH PEORIA IL CO-OP OBSERVER
RAINFALL TOTAL SO FAR TODAY.
&&
NWS LINCOLN IL
IRIS SYSTEMLocal storm report, Sep 19, 12:38 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1238 AM CDT SAT SEP 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM HEAVY RAIN 2 SW PEORIA 40.72N 89.64W
09/19/2015 M2.65 INCH PEORIA IL MESONET
STORM TOTAL RAINFALL SO FAR. SWOP REPORT.
&&
DJOLocal storm report, Sep 19, 1:10 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
110 AM CDT SAT SEP 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 1 ENE LINCOLN 40.16N 89.35W
09/19/2015 E2.23 INCH LOGAN IL OFFICIAL NWS OBS
STORM TOTAL SO FAR. 2.13 INCHES SINCE 7 PM 9/18.
&&
DJOThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:10 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 24 min |
| Sep 18, 9:51 PM CDT | Flash Flood Warning | ILX | Vermilion | 3 hr |
| Sep 18, 9:53 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 31 min |
| Sep 18, 10:02 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 26 min |
| Sep 19, 1:09 AM CDT | Areal Flood Warning | ILX | Vermilion | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.